Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dry eyes, tears in right eye and blocked meibomian glands?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1250 Questions

default
Posted on Fri, 20 May 2016 in Vision and Eye Disorders
Question: Hi,
I need to ask an othamologist a couple questions. The end of Jamuary I noticed my eyes feeling a little irritated and red so I removed my contacts. I have been in my glasses ever since. One eye doctor said it was viral and take maxitrol. I had allergic reaction to it. Another doctor said I have posterior blepharitis where my meibomian glands are clogged. So I was instructed to use Azasite and warm compresses and massages. However, a different doctor said the oil looked good maybe a little thick but nothing crazy and it comes out easily with not heavy pushing.
My eyes are feeling really dry. Scents make them burn and I get stinging sensation all day. Sitting at computer for work doesn't help. I have been using OTC artificial years. Also my right eye tears up. The wind hurts them as well.
The doctor did the TBUT test and said my tears stayed for 10 seconds but I had some dry patches. She said nothing severe but my eyes feel so dry and irritated.
My questions are:
1. Would the eye doctors be able to tell if my meibomian glands were atrophy? One said they were a little thick oil, others said good oil. I read online that can happen and I am filling with anxiety over that. If they are still producing oil, does that mean they are not damaged? I am so nervous about that.

2. I have been taking omegas for my dry eye. My eyes feel severely dry, however, the doctor said they weren't severe when doing the TBUT. Will the Schirmer test show more?

3. Also I started my job behind 2 computer screens this past XXXXXXX And then slowly I would feel eye straining every so often. And then this MGD/dry eye/red eyes came the end of January. Do you think that the excessive computer work cause the MGD in my eyes? Do you think it will resolve if I quit the job? I do no phones or paper work, just only computers.

4. What do you recommend for treatment? I am already doing omegas, warm compresses, massages. It's has been a little over a month. Oral antibiotics?

I greatly appreciate your answer.

Thanks
XXXX
doctor
Answered by Dr. N. K. Misra 11 hours later
Brief Answer:
Moebominitis

Detailed Answer:
My dear,
Thanks for sending your query to us.
There appears to be small amount of infection in the mebomian glands, leading to different openion by different doctors. In such cases we in our practice give antibiotic ointment as well as oral antibiotics, the drug of choice being doxycycline 100 mg.twice a day.
Since the dry eye tests have already been done,there is no point in repeating different tests.Omega is OK,and lubricant drops are supposed to do you good, in your case it hasn't cured you,so a trial of lubricant gel will be welcome. The gels are long lasting are more effective.
There is no point in changing jobs and I feel you will be relieved of the difficulties with treatment. You can have periodic eye moist exercises every 30 to 40 minutes, as they help in computer vision syndrome.
In short, oral antibiotics, lubricant gel and eye exercises should help you.
Any further query in this regard please do get back to me.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. N. K. Misra 23 minutes later
If i wanted to have a schirmer test done, shod i not use any artificial tears that day?
doctor
Answered by Dr. N. K. Misra 6 hours later
Brief Answer:
Stop artificial tears for fee hours.

Detailed Answer:
My dear,
Thanks for getting back to us.
For schirmers test we in our practice few huures stoppage of artefecial tears,as these drops have a shorter life in the eye and putting them in the eye may alter the results.
If there are no further questions then we can close the discussion and you may rate the answers.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Maxitrol

doctor1 MD

Hello Doctor, This is regarding Chalazion . My wife is having Chalazion in her left eye from past 4 Months and is left untreated due to pregnancy ....

doctor1 MD

Hi, This is regarding Chalazion . My wife is having Chalazion in her left eye from past 4 Months and is left untreated due to pregnancy . We have...

doctor1 MD

Hello Doctor, This is regarding Chalazion . My wife is having Chalazion in her left eye from past 4 Months and is left untreated due to pregnancy ....

doctor1 MD

Hi Dr. I suffer from iritis. Last week I had a mild flare up in my right eye. Went to my GP. Prescribed maxitrol eye drops and also awaiting...

doctor1 MD

I've been to 3 doctors & all of them diagnose my left eye blepharitis as bacterial, also been on Tobradex & Maxitrol for almost 2 mos....

doctor1 MD

A few weeks ago I had a chalazion on my left upper eyelid . I received Tetracycline frm my doc and was told to apply a hot compress as well. That...

doctor1 MD

My left eye suddenly turned red and watery, then after a week the lower eyelid and below it, the skin became brown and red ,also flaky, itchy...